New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rcmoonpie
Regular Member


Date Joined Jan 2011
Total Posts : 299
   Posted 5/21/2013 6:29 PM (GMT -7)   
Well - how do I begin?  My husband is 65 - has various serious health issues (Diabetes, Hep C, liver cancer, liver transplant, rare lung fungus-mucormycosis, heart attack, triple bypass surgery, high blood pressure/low blood pressure, fainting spells, now fatigue) - recently diagnosed with early dementia (whatever that means).  He's fine during the day - for several months he has what I have 'decided' is Sundowners.  He has 21 doctors and it seems since this newest problem has reared it's ugly head - none of them want to address it.  I've searched online and can't find anything about people doing fine during the day - and experiencing Sundowners late afternoon/night. He is weaker and weaker by the day, sleeps more and more - yet, none of the doctors can find anything wrong (and believe me - he's at the doctor ALL THE TIME).  I sure could use some ideas.
 
Thank you.
 
Pam

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 5/22/2013 7:10 PM (GMT -7)   
I imagine he's on a lot of medicines? Is it possible that his medicine is causing his Sundowner's symptoms? I know that some medications can effect the older generation differently than the younger so maybe his meds are the problem and it's not dementia at all. Does he take a certain medicine during the afternoon before these "episodes"?
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

MT Lady
Veteran Member


Date Joined Jul 2008
Total Posts : 969
   Posted 5/23/2013 7:23 AM (GMT -7)   
I would agree with Red. It is unbelievable the side effects that some medications can cause. If at all possible, I would try to keep a journal and give meds at diferent times, if possible, and then watch for signs, again keeping a journal. With all of your husband's medical issues, I cannot imagine you can keep track without keeping notes. My mom has Alzheimer's/dementia and is now in skilled nursing, on the dementia floor. I visit almost ever day and if I go after 3pm, the change in some of these residents is incredible! It is obviously sundowner's and they do have some form of dementia.
In any case, I wish you well,
Miriam

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 5/28/2013 10:03 PM (GMT -7)   
I agree with Red too, sometimes meds can do it. Also, being familar with SunDowner's I will say usually nights/days are mixed up. My aunt (may she rest in peace) had that form of dementia, and was extremely worse as sun goes down. It wasn't that all bad during the day, but still was noticed. Like Miriam said, keep a journal, actually everyone should keep a journal. When my gma and aunt passed it actually comforted me in knowing that they were more at peace and didnt have to live with the dementia anymore.
~Moderator - Allergies & Asthma , Alzheimer's~
"The Walking Medical Mystery"/~Medical Caregiver and Doctors Worse Nightmare~/ And Doctor's Worse Nightmare DX: Lactose Intolerance, Gluten Sensitive, ADD, Fibromyalgia, Carpel Tunnel, Arthritis, Clasterphobia, Anxiety, Diabetes Type II, Grave's Disease, Tachycardia, GERD, PCOS, Migraines, UARS, Anterior Scleritis, Orbital Tumor

Gizzy'n me
Veteran Member


Date Joined Jun 2013
Total Posts : 1870
   Posted 7/9/2013 3:45 PM (GMT -7)   
To rcmoonpie ...
 
  The medications certainly can have the effect of being tired all of the time. I just got a call this afternoon from my Oncologists office asking me about the side effects of my most recent cancer medication. All I could tell him is "I"m not sure if my needed afternoon naps the past few days are because of the new cancer med 'Xtandi' just started 13-days ago ... or if it's still the Lupron (hormonal therapy) I have been on for nearly two years now - with the complication of the new medication added"!
  Regarding "sundowners" ... I just had an unpleasant experience with my Mother who is in a home for Dementia patients (for 10-months now) ... and I usually go to see her at 1pm - right after her lunch. Last Saturday, it backfired on me - and she did get nasty and beligerant - first time in a long time. And I guess it can't be explained by "sundowners" - but she did just get off of an antibiotic (for 10-days) ... so, here again, the meds may have had something to do with it.
  It's so complicated!
 
Wishing you well.
   
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 1:42 AM (GMT -7)
There are a total of 2,905,646 posts in 318,876 threads.
View Active Threads


Who's Online
This forum has 158234 registered members. Please welcome our newest member, skylav08.
201 Guest(s), 4 Registered Member(s) are currently online.  Details
Gemlin, Girlie, 142, Labradorite